Alert archive / Indiana / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 159, NWS Northern Indiana

October 24, 2010Fulton County, Kosciusko County, Marshall County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Oct 24, 2010, 8:11 PM EDT for Fulton County, Kosciusko County, Marshall County, Indiana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 24, 2010, 8:11 PM EDT (00:11 UTC)
Expired
Oct 24, 2010, 9:00 PM EDT
In force
49 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Fulton County, IN, Kosciusko County, IN, Marshall County, IN

The radar

The Northern Indiana radar (KIWX), 40 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.2 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2010-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 746 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2010-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
746 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1140 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 7:46 PM EDT, 25 minutes earlier.

Area forecast discussion, Oct 24, 7:46 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
746 PM EDT SUN OCT 24 2010

.AVIATION.../00Z TAFS/
ANOTHER STRONG IMPULSE IN SW FLOW WILL ADVECT THROUGH THE REGION
OVERNIGHT...SUPPORTING INCREASING CHANCES FOR SHOWERS AND
THUNDERSTORMS. ACTIVITY IS EXPECTED TO BE OF A SCATTERED
NATURE...WITH ONLY A VCTS MENTION AT THE TERMINALS. BEST CHANCE
FOR ANY RESTRICTIONS IN SHRA/TS WILL BE ACROSS THE NORTH. CONTINUED
DRY LL PROFILES...WILL PRECLUDE A SIG VIS RESTRICTION...GIVEN HIGH
BASED NATURE TO ACTIVITY. BL MOISTENING/COOLING IN A WELL MIXED
ENVIRONMENT WILL SUPPORT MVFR CIGS BY DAWN AT MOST PLACES BEHIND
THE ASSOCIATED LL TROUGH. CIGS AND ANY LOW VIS WILL MIX OUT BY MID
TO LATE MORNING AS DRIER AIR WORKS INTO THE AREA.

&&

.PREV DISCUSSION... /ISSUED 440 PM EDT SUN OCT 24 2010/

DISCUSSION...

..VERY STRONG WINDS FOR TUESDAY AND WEDNESDAY...

TONIGHT THROUGH MONDAY

MAIN FORECAST CONCERNS FOR THE NEAR TERM WILL BE CHANCES OF RAIN
TONIGHT THROUGH EARLY MONDAY...AND THEN DEVELOPMENT OF POWERFUL FALL
STORM STORM THAT SYSTEM THAT WILL AFFECT THE REGION BEGINNING MONDAY
NIGHT. VERY STRONG WINDS TO ACCOMPANY THIS SYSTEM TUESDAY AND
WEDNESDAY...AND SOME TYPE OF WIND HEADLINE WILL EVENTUALLY BE
REQUIRED.

WATER VAPOR IMAGERY LATE THIS AFTERNOON INDICATING MAIN UPPER LEVEL
TROUGH AXIS SITUATED FROM SOUTHERN MINNESOTA INTO NORTHERN MISSOURI.
SEVERAL SMALLER SCALE SHORT WAVES HAVE BEEN RIPPLING THROUGH
DOWNSTREAM PORTION OF THE MAIN UPPER TROUGH ACROSS THE SOUTHERN
GREAT LAKES REGION. THE FIRST OF THESE TROUGHS LIFTED HAS LIFTED
NORTH OF THE AREA INTO SOUTHERN WISCONSIN/LOWER MICHIGAN...WHILE
ANOTHER SHEARING VORT MAX CONTINUES TO TRACK ACROSS EAST CENTRAL
INDIANA/WESTERN OHIO. SFC OBSERVATIONS HAVE BEEN INDICATING A BROAD
WEAK SFC CONVERGENCE ZONE ACROSS EAST CENTRAL INDIANA WHICH HAS BEEN
AIDING REDEVELOPMENT OF SHOWERS AND ISOLATED THUNDERSTORMS. SHOULD
GRADUALLY SEE THIS AREA OF SHOWERS SHIFT OFF TO THE EAST AS THE
AFOREMENTIONED SHORT WAVE TRACKS EAST OF THE AREA. THE INCOMING
UPPER LEVEL SHORT WAVE FROM WESTERN IOWA WILL INCREASE LARGE SCALE
LIFT ACROSS THE REGION LATE THIS AFTERNOON...WITH INSTABILITY AXIS
ALREADY IN PLACE FROM SOUTHERN MISSOURI INTO NORTHWEST INDIANA.
THUS...HAVE MAINTAINED IDEA OF LIKELY POPS EARLY THIS EVENING ACROSS
WESTERN PORTIONS OF THE AREA WITH THIS SECONDARY FAVORED AREA OF
DEVELOPMENT. DID MAINTAIN HIGH CHANCE OR LIKELY POPS FOR
SHOWERS/ISOLATED STORMS OVERNIGHT AS THIS TROUGH SLOWLY TRACKS
THROUGH THE AREA. LOWS TONIGHT WILL BE QUITE MILD GIVEN SECONDARY
LOW LEVEL THETA-E RIDGE SURGING INTO THE AREA. COULD EVEN SEE SOME
STRATUS REDEVELOP DUE TO THIS WARM/MOIST ADVECTION THAT COULD ALSO
KEEP MIN TEMPS UP.

ON MONDAY...SHOULD SEE CHANCE OF PRECIP COME TO AN END IN THE
MORNING AS MID/UPPER LEVEL HEIGHTS BEGIN TO BUILD DOWNSTREAM OF
AMPLIFYING WESTERN CONUS TROUGH. VERY STRONG UPPER LEVEL JET...200
KNOTS PLUS...ACROSS EASTERN PACIFIC WILL NOSE INTO CENTRAL ROCKIES
EARLY MONDAY WITH EXPLOSIVE CYCLOGENESIS COMMENCING. UPPER TROUGH TO
QUICKLY ACQUIRE NEGATIVE TILT AS THIS JET ROUNDS THE BASE OF THE
DEEPENING TROUGH. STRENGTHENING SOUTHERLY FLOW DOWNSTREAM WILL LIFT
LOW LEVEL WARM FRONT THROUGH THE AREA...AND HIGHS IN THE MID TO
POSSIBLY EVEN UPPER 70S WILL BE POSSIBLE MONDAY AFTERNOON.
UNSEASONABLY MILD NIGHT IN STORE FOR MONDAY NIGHT AS RAPID
CYCLOGENESIS CONTINUES ACROSS UPPER MIDWEST WITH MODELS IN GENERAL
AGREEMENT OF DEEPENING RATES ON THE ORDER OF 24 MB IN THE 24 HOUR
PERIOD ENDING FROM THE PERIOD 18Z MON TO 18Z TUE. WINDS WILL
CONTINUE TO RAMP UP MONDAY NIGHT WITH A 55 TO 70 KNOT LOW LEVEL JET
DEVELOPING...AND STRONG HEIGHT FALLS/SFC PRESSURE FALLS ACROSS GREAT
LAKES REGION. BASED ON RAPID DEEPENING SYSTEM AND STRONG LOW LEVEL
JET DEVELOPING...MAY NEED TO EVEN CONSIDER WIND HEADLINES BEGINNING
AS EARLY AS LATE MONDAY NIGHT. NEEDLESS TO SAY...VERY MILD
CONDITIONS FOR MONDAY NIGHT WITH LOWS LIKELY JUST ABOVE
CLIMATOLOGICAL HIGHS FOR LATE OCTOBER IN THE LOWER TO POSSIBLY EVEN
MID 60S.

LONG TERM...

MAIN ITEM OF INTEREST IN THE EXTENDED IS IMMINENT AT THE BEGINNING
OF THE PERIOD TUESDAY MORNING AS AN ALREADY INTENSE SFC LOW OVER
NORTHERN MN CONTINUES TO DEEPEN AS IT MOVES INTO SOUTHERN CANADA IN
RESPONSE TO ROBUST MID/UPPER LEVEL JET POURING INTO THE CONUS FROM
OFF THE PAC COAST.  LOW IS PROGGED TO DEEPEN TO NEAR 962MB PER 12Z
ECMWF AND VERY STRONG WIND FIELDS ACCOMPANY THE LLEVEL TROUGH AS IT
SWEEPS THROUGH BRISKLY BETWEEN 12-18Z TUES.  STILL SHYING AWAY FROM
SLOWER NAM TIMING WHICH REMAINS AN OUTLIER.  TIME HEIGHTS SUGGEST A
NARROW NEAR FRONTAL BAND OF PRECIP ALONG CONVERGENT AXIS WHICH WILL
EASILY MIX INTO STRONG NEAR SFC WIND FIELDS TO 50 KTS AT H925.
BIGGER QUESTION IS EFFICIENCY OF PRE FRONTAL MIXING GIVEN EARLY
MORNING TIMING BUT WILL REMAIN CONSERVATIVE GIVEN LACK OF INSTABILITY.

BEHIND FROPA CONTINUED WINDY CONDITIONS EXPECTED AS 35-40KT H925 WINDS
MIX DOWN IN CAA WITH STRONGER GUSTS BUT A REPRIEVE FROM PRECIP IN
DRY SUBSIDENT REGIME WHICH SHOULD HOLD THROUGH WED NIGHT AS WRAP
AROUND MOISTURE LARGELY REMAINS NORTH OF THE CWA. LAKE EFFECT
CONCERNS REMAIN ON THU WITH BORDERLINE DELTA TS AND THE 12Z ECMWF
HAS A WEAK SHRTWV MOVING THROUGH THE MEAN TROUGH OVER THE GREAT
LAKES.  GIVEN THESE ISSUES WILL LEAVE THU POPS IN PLACE ONCE MORE
DESPITE LITTLE CROSS MODEL SUPPORT FOR AN AREA WIDE CHC POP
REMAINING.

FAIR CONDITIONS THEREAFTER AS RIDGING RETURNS INTO SATURDAY.
BEGINNING TO GET A LITTLE BETTER AGREEMENT ON NEXT WEAK SHRTWV
MOVING THROUGH THE PLAINS INTO THE LOWER GREAT LAKES SAT NIGHT/SUN
BUT WITH LONG LEAD TIME AND TRACK JUST NORTH OF THE AREA WILL HOLD
OFF ON POP ADDITIONS.

MARINE...
A STORM WATCH WILL REPLACE THE GALE WATCH FOR THE NEARSHORE WATERS.
COMPUTER MODEL GUIDANCE STARTING TO COME INTO BETTER CONVERGENCE IN
THE HANDLING OF A POWERFUL STORM SYSTEM TO AFFECT THE AREA LATE
MONDAY NIGHT INTO TUESDAY. EXPLOSIVE DEEPENING OF SFC LOW PRESSURE
WILL OCCUR ACROSS THE UPPER MIDWEST MONDAY NIGHT INTO TUESDAY AND
THIS WILL ALLOW VERY STRONG SOUTHERLY WINDS TO DEVELOP LATE MONDAY
NIGHT. A POWERFUL COLD FRONT WILL TRACK ACROSS SOUTHERN LAKE
MICHIGAN TUESDAY MORNING WITH STORM FORCE SOUTHWEST GUSTS POSSIBLE
BEHIND THE FRONT. GIVEN SUCH STRONG PRESSURE FALLS TO THE NORTH...IT
IS POSSIBLE THAT HIGH GALES OR STORM FORCE SOUTHERLY GUSTS WILL BE
POSSIBLE AHEAD OF THE FRONT VERY LATE MONDAY NIGHT INTO TUESDAY
MORNING. WILL GO AHEAD AND UPGRADE THE GALE WATCH TO A STORM WATCH
FOR THE NEARSHORE WATERS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...STORM WATCH FROM LATE MONDAY NIGHT THROUGH WEDNESDAY EVENING FOR
     LMZ043-046.

     SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LMZ043-046.

&&

SHORT TERM...MARSILI
LONG TERM...LUD
AVIATION...JC
Hazardous weather outlook, Oct 24, 4:50 AM EDT, 15 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
450 AM EDT SUN OCT 24 2010

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-250900-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
450 AM EDT SUN OCT 24 2010 /350 AM CDT SUN OCT 24 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED TODAY WITH SCATTERED
THUNDERSTORMS TONIGHT. THE STORMS ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE LIKELY LATE MONDAY NIGHT AND TUESDAY AS A COLD
FRONT MOVES EAST ACROSS THE AREA. SOME OF THE STORMS COULD BE
SEVERE ON TUESDAY. VERY WINDY CONDITIONS ARE EXPECTED WEDNESDAY
WITH GUSTS OVER 45 MPH POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TUESDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-250900-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
450 AM EDT SUN OCT 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

ISOLATE THUNDERSTORMS ARE EXPECTED TODAY WITH SCATTERED
THUNDERSTORMS TONIGHT. THE STORMS ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A GALE WATCH IS IN EFFECT FOR LATE MONDAY NIGHT THROUGH THURSDAY
MORNING. CONDITIONS WILL LIKELY REMAIN HAZARDOUS FOR SMALL CRAFT
AT LEAST THROUGH FRIDAY MORNING. THUNDERSTORMS ARE ALSO LIKELY
LATE MONDAY NIGHT AND TUESDAY. SOME OF THE STORMS COULD BE SEVERE
TUESDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Oct 24, 4:24 PM EDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
424 PM EDT SUN OCT 24 2010

INZ013-020-242100-
PULASKI IN-WHITE IN-
424 PM EDT SUN OCT 24 2010

AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM 15 MILES WEST OF
WOLCOTT TO 12 MILES SOUTHWEST OF WOLCOTT...MOVING NORTHEAST AT 45
MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...AND OCCASIONAL CLOUD TO GROUND
LIGHTNING ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  WOLCOTT...
  MONON...
  MEDARYVILLE AND FRANCESVILLE...
  SMITHSON AND REYNOLDS...
  LEE...
  NORWAY AND INDIANA BEACH...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4085 8700 4091 8699 4092 8694 4116 8694
      4117 8692 4078 8671 4057 8709 4058 8710
      4084 8711
TIME...MOT...LOC 2023Z 228DEG 35KT 4086 8728 4066 8718

JC
Special weather statement, Oct 24, 4:47 PM EDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
447 PM EDT SUN OCT 24 2010

OHZ004-005-015-016-242115-
DEFIANCE OH-HENRY OH-PAULDING OH-PUTNAM OH-
447 PM EDT SUN OCT 24 2010

AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF PAULDING...OR 14 MILES NORTH
OF VAN WERT...MOVING NORTHEAST AT 65 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF MODERATE DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  DEFIANCE...
  NAPOLEON...
  CONTINENTAL...
  HOLGATE...
  OAKWOOD AND DUPONT...
  AYERSVILLE...ARTHUR AND NORTH CREEK...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4098 8439 4099 8465 4103 8471 4148 8426
      4126 8393
TIME...MOT...LOC 2047Z 227DEG 56KT 4107 8451

JC
Local storm report, Oct 24, 5:35 PM EDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
535 PM EDT SUN OCT 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     LIGHTNING        3 W CAVETT              40.95N  84.64W
10/24/2010                   VAN WERT           OH   LAW ENFORCEMENT

            HOUSE STRUCK BY LIGHTNING

&&

EVENT NUMBER IWX1001063

JC
Special weather statement, Oct 24, 6:02 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
602 PM EDT SUN OCT 24 2010

INZ003>005-012>016-020-022-MIZ077-078-242315-
LA PORTE-ST. JOSEPH IN-ELKHART-STARKE-PULASKI-MARSHALL-FULTON IN-
KOSCIUSKO-WHITE-CASS IN-BERRIEN-CASS MI-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...KNOX...NORTH JUDSON...BASS LAKE...WINAMAC...
FRANCESVILLE...MEDARYVILLE...PLYMOUTH...BREMEN...CULVER...
ROCHESTER...AKRON...WARSAW...WINONA LAKE...SYRACUSE...MENTONE...
MONTICELLO...BROOKSTON...MONON...LOGANSPORT...ROYAL CENTER...
NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...
CASSOPOLIS...MARCELLUS
602 PM EDT SUN OCT 24 2010 /502 PM CDT SUN OCT 24 2010/

...SHOWERS AND ISOLATED THUNDERSTORMS MOVING THROUGH THE AREA...

SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE THROUGH THE AREA THIS
EVENING. PEA SIZE HAIL...WINDS UP TO 40 MPH AND OCCASIONAL CLOUD
TO GROUND LIGHTNING ARE POSSIBLE. THIS AREA OF SHOWERS AND
ISOLATED THUNDERSTORMS WAS MOVING NORTHEAST AT 40 MPH.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

JC
Local storm report, Oct 24, 6:51 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
651 PM EDT SUN OCT 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     HAIL             ALDINE                  41.20N  86.67W
10/24/2010  M0.25 INCH       STARKE             IN   TRAINED SPOTTER

&&

EVENT NUMBER IWX1001064

JC
Special weather statement, Oct 24, 7:02 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
702 PM EDT SUN OCT 24 2010

INZ004>006-008-012>016-020-022-MIZ078-079-250015-
ST. JOSEPH IN-ELKHART-LAGRANGE-NOBLE-STARKE-PULASKI-MARSHALL-
FULTON IN-KOSCIUSKO-WHITE-CASS IN-CASS MI-ST. JOSEPH MI-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...NEW CARLISLE...
WALKERTON...ELKHART...GOSHEN...NAPPANEE...LAGRANGE...TOPEKA...
SHIPSHEWANA...KENDALLVILLE...LIGONIER...ALBION...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON
702 PM EDT SUN OCT 24 2010 /602 PM CDT SUN OCT 24 2010/

...SHOWERS AND ISOLATED THUNDERSTORMS MOVING THROUGH THE AREA...

SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE THROUGH THE AREA
THIS EVENING. PEA SIZE HAIL...WINDS UP TO 40 MPH AND OCCASIONAL
CLOUD TO GROUND LIGHTNING ARE POSSIBLE. THIS AREA OF SHOWERS AND
ISOLATED THUNDERSTORMS WAS MOVING NORTHEAST AT 40 MPH.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

JC

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 8:32 PM EDTTornado WarningIWXKosciusko28 min
Oct 24, 11:59 PM EDTSpecial Marine WarningIWX31 min
Oct 25, 4:18 AM EDTHigh Wind WatchIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more12 hr
Oct 25, 4:49 AM EDTStorm WarningIWX62 hr
Oct 25, 4:12 PM EDTHigh Wind WarningIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more28 hr
Oct 25, 4:12 PM EDTWind AdvisoryIWXAdams, Blackford, Cass, Fulton, Grant, Huntington and 6 more13 hr
Oct 24, 11:28 PM EDTSpecial Weather StatementIWXVan Buren32 min
Oct 24, 11:49 PM EDTSevere Thunderstorm WarningIWXBerrien26 min
Oct 25, 12:09 AM EDTSpecial Weather StatementIWXVan Buren36 min
Oct 25, 12:41 AM EDTSpecial Weather StatementIWXBerrien34 min
Oct 25, 1:46 AM EDTSpecial Weather StatementIWXCass, Saint Joseph29 min
Oct 25, 3:08 AM EDTAreal Flood AdvisoryIWXBerrien3 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.